Just reading over the thread on the headache conference in Philadelphia and Lisa’s comments on how hard it is to find a doctor that has heard of MAV. I don’t know if I’ve ever mentioned my doctor’s name. I saw Dr. Neil Cherian at the Cleveland Clinic. He is a neuro-otologist and specializes in all kinds of dizziness related conditions. If you look him up online, you can read his profile which specifically mentions migraine-associated dizziness. I thought I would put his name out there since it wasn’t already. He’s great and really seems to know his stuff in this area. You may want to consider him if you are looking for someone who understands all this craziness. Scott, he may be one that we can get to respond on our FAQ board. Just wanted to put his name out there. He is known as the “dizzy doctor” in and around Cleveland.
Take care all!
Colleen - what med did he put you on? I am thinking Cymbalta, but I might be mistaken. thanks.
Thanks for sharing the name of your doc. I hope it helps someone out there reading the site that is in your area. It just struck me that maybe we should have a place on this site (Scott) where we can put the names of our docs and where they are located so that others may be able to find a doctor that treats MAV? Most of us on the site are aware of Rauch, Buccholz, Hain, Newman, but there are so many other docs such as yours out there that I’m sure are excellent and if a person does not live in one of the geographic areas of these docs, they too can get help from a MAV expert.
Just an idea as we all know and have experienced docs who know nothing of MAV…
great idea, Lisa. sorry to put you to more work, Scott. How are you doing, Scott?
You’re right. He put me on Cymbalta … 20 mg. Within 8 weeks I was feeling better. Dr. Cherian was a very good listener and took note of every symptom I was having. My appt. with him lasted 90 minutes. Lisa, Good idea about posting our doctors names and locations. It is really hard to find someone who has a clue about MAV.
I just reread your success story. So great!! Is Cymbalta an MAV drug that he uses frequently? I haven’t heard about it’s use before you mentioned it. So glad it worked!!
This was the only drug we discussed. He never mentioned Topamax or Effexor or any of the drugs that Dr. Hain looks ar first, which just goes to show again, how different doctors have different approaches and favor different medications.
So great that you got better on Cymbalta. How long did it take and what dose are you on? You are right with different meds and different docs. I think for the most part it is a matter of trialing meds until you find one that works. Some get lucky on the first trial, while others need many trials and possibly med combos. All of the meds discussed are in just a few different classes of drugs with respect to mechanism of action so it is not surprising that if SRRI’s and Effexor work for some, Cymbalta could also work equally as well. All three work on serotonin.
It took about 8 weeks before I noticed symptoms beginning to let up. It was a gradual process. I am still taking 20 mg a day (lowest dose) and continue to feel pretty good. I’m not sure why or how it works, I’m just glad it did.
That is so great that you are better! I read your success story and noticed you also tried verapamil. How high of a dose did you go up to and how long did you stay on it before you moved on to the next med?
I only took Verapamil for about a week. It made me really dizzy and my symptoms were much worse on it. I started at 120mg, which looking back was probably way too high for me. I just couldn’t function on it so I quit after a week. After the verapamil I was med-free for about 4 months before starting Cymbalta.
Hope this helps!
Thank you Colleen. Yes, that does help quite a bit. I am just trying to gather as much information around other’s experiences with Verapamil trials to see if I should stick with it. I was moving in the right diretion (so I thought) up until this past week when all hell broke loose. I’ll see what my doc has to say today…
Glad you are doing so well.